Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 20, 1997, 7:20 PM EDT for DeSoto County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1997, 7:20 PM EDT (23:20 UTC)
- Expired
- Jun 20, 1997, 8:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County DeSoto County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:20 PM EDT | Thunderstorm Wind | Arcadia, FL | Thunderstorm winds damaged a boat shed on the northwest side of Arcadia then severely damaged the roofs of two businesses on the north side of Arcadia. Numerous trees and power lines were downed by thunderstorm winds on the north and east side of Arcadia. |
| Jun 20, 7:44 PM EDT | Tornado F0 | Arcadia, FL | A short-lived tornado downed a few trees in a pasture near Hansel Road two miles east of Arcadia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 202327 RRA SVRTBW FLC027-210015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 720 PM EDT FRI JUN 20 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...EASTERN DESOTO COUNTY A SKYWARN SPOTTER AT ARCADIA REPORTED WIND GUSTS OF 50 TO 60 MPH AT 720PM. THIS THUNDERSTORM WILL MOVE TO THE SOUTHEAST AT 20 MPH. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE! IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:02 AM EDT, 9 hours 18 minutes earlier.
Area forecast discussion, Jun 20, 10:02 AM EDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 235 AM EDT FRI JUN 20 1997 OTHER THAN EXTREME NW EDGE OF PRECIP OVR SE FL SHOWING UP ON 88D...FA QUIET. SEVERAL SFC OBS REPORTING HZ/BR...AND EXPECT THIS TO CONTINUE THRU THE MORNING. IN FACT...FWC FOR TPA SHOWS 4SM IN HZ ALL DAY TODAY WHICH IS PRETTY UNUSUAL. MODELS CONTINUE TO KEEP SFC RDG OVR CENT PENIN WITH BRUNT OF ANY UPR LVL ENGERY WELL TO THE NORTH OVR FL PANHANDLE AND SOUTHERN GA/AL. HTS AT 500 MB FALL A LITTLE TODAY IN RESPONSE TO SHRT WV RIDING BY TO THE NORTH...BUT GENERALLY EXPECTING WX SIMILAR TO PAST SEVERAL DAYS. HAZY CONDITIONS WILL PREVAIL THRU THE MRNG...THEN BREAK A LITTLE IN THE AFTN WITH HEATING/MIXING. WK SFC GRAD WILL AGAIN GIVE WAY TO AFTN SEABRZ...WHICH WILL ONCE AGAIN BRING THE BEST CHC OF PRECIP TO INTERIOR LOCATIONS. PREFER STAYING PRETTY CLOSE TO FWC TEMPS/POPS. 30% LOOKS GOOD OVR NORTHERN FA CLOSER TO UPR VORT PASSAGE...20% CSTL REMAINDR OF FA WITH 30% INTERIOR. AS STATED IN EARLIER AFD...WITH LT SFC GRAD...NIGHTTIME LANDBRZ WILL LIKELY DEVELOPE HELPING TO KNOCK MINS DOWN BELOW 80 DEG MARK NEAR THE CST. BY THE WAY...WONDER IF FMY MAXES RUNNING HI AGAIN. BKV 90/70 90/70 3131 TPA 92/77 92/76 2121 FMY 95/77 94/77 2232 MORALES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:26 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.